MAUDE Adverse Event Report: DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, CRV; PROBE

DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, CRV; PROBE
Model Number 279702040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during spinal fusion procedure as the surgeon was using the pedicle probe to cannula the pedicle, the distal end of the instrument broke off inside the pedicle.There was a surgical delay of ten (10) minutes.Additional dissection was required to expose fragment and pituitary used to grab and remove fragment.There were no patient consequences.The procedure was successfully completed.This complaint involves one (1) device.This report is for one (1) xpdm thoracic pedicle prb, crv.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: updated data: h6.Investigation summary: customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition(s) of broken was confirmed as the image(s) provided showed the distal tip had broken from the rest of the device.As the instrument(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed and no issues were noted.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot a review of the receiving inspection (ri) for xpdm thoracic pedicle prb, crv was conducted identifying that lot number nw129623 was released in a single batch.Batch1: lot was released on dec 20, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM THORACIC PEDICLE PRB, CRV
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11568516
Report Number1526439-2021-00562
Device Sequence Number4352462
Product Code HXB
UDI-Device Identifier10705034198446
UDI-Public(01)10705034198446
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702040
Device Catalogue Number279702040
Device Lot NumberNW129623
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XPDM THORACIC PEDICLE PRB, CRV
Patient Age69 YR